MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; ARTERIAL EMBOLIZATION DEVICE

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; ARTERIAL EMBOLIZATION DEVICE
Model Number 9-AVP2-016
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of cardiac perforation was reported.The results of the investigation are inconclusive since the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, per ifu 600198-002 ver.A, "the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established.Potential complications include, but are not limited to: death, migration of the device, stroke, or vessel perforation.".
 
Event or Problem Description
On (b)(6) 2018, a 16mm amplatzer vascular plug ii (avp2) was selected for implant in krichenko type c patent ductus arteriosus (pda).During the procedure, the 16mm avp2 was delivered through an 8f guiding catheter (mach1/boston scientific, type unknown) by a femoral vein puncture and was successfully deployed in the patient's ductus.After deployment of the avp2, there was no deformation of avp2 and the procedure was completed without any issues.Postoperatively, the patient remained fully conscious state and in a stable condition and was transferred to a general ward.On (b)(6) 2018, the patient suddenly had back pain after a meal.The contrast enhanced ct was performed and it revealed that stanford type a aortic dissection was observed peripherally around the deployed avp2.Surgery was immediately performed for ascending aortic replacement, aortic arch replacement, and deployment of a stent graft.The pda was surgically closed.The patient is being controlled under ventilator and his hemodynamic has been stable after re-operative surgery.The cause of the dissection is unknown; however, per report the user considered that the avp2 may have been too large for the defect or the delivery approach from the vein instead of the aorta made it difficult to control the plug which may have damaged the vessel wall.
 
Additional Manufacturer Narrative
An event of non-cardiac perforation (aortic dissection) was reported.The results of the investigation are inconclusive since the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, per ifu 600198-002 ver.A, "the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established.Potential complications include, but are not limited to: death, migration of the device, stroke, or vessel perforation.".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
ARTERIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7774627
Report Number2135147-2018-00100
Device Sequence Number19180420
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public00811806010410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number9-AVP2-016
Device Catalogue Number9-AVP2-016
Device Lot Number6432792
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight57